Contact geometry of multidimensional Monge-Ampère equations: characteristics, intermediate integrals and solutions  [ Géométrie de contact des équations de Monge-Ampère multidimensionnelles : caractéristiques, intégrales intermédiaires et solutions ]
Annales de l'Institut Fourier, Tome 62 (2012) no. 2, p. 497-524
Nous étudions la géométrie des équations aux dérivées partielles scalaires du deuxième ordre multidimensionnelles (c’est-à-dire, EDP avec n variables indépendantes), considérées comme hypersurfaces dans le fibré Grassmannien Lagrangien M (1) sur une variété de contact (2n+1)-dimensionnelle (M,𝒞). Nous développons la théorie des caractéristiques de en termes de la géométrie de contact et de la géométrie du fibré Grassmannien Lagrangien et étudions leur relation avec les intégrales intermédiaires de . Après avoir appliqué tels résultats aux équations de Monge-Ampère générales (EMA), nous concentrons notre attention sur les EMA du type introduit par Goursat en 1899 :det2fxixj-bijx,f,f=0.Nous montrons que toutes les EMA de cette classe sont associées à une sous-distribution n-dimensionnelle 𝒟 de la distribution de contact 𝒞 et vice-versa. Nous caractérisons les équations du type de Goursat avec leurs intégrales intermédiaires en fonction de leurs caractéristiques et donnons un critère d’équivalence locale de contact. Enfin, nous développons une méthode pour résoudre les problèmes de Cauchy pour ce genre d’équations.
We study the geometry of multidimensional scalar 2 nd order PDEs (i.e. PDEs with n independent variables), viewed as hypersurfaces in the Lagrangian Grassmann bundle M (1) over a (2n+1)-dimensional contact manifold (M,𝒞). We develop the theory of characteristics of in terms of contact geometry and of the geometry of Lagrangian Grassmannian and study their relationship with intermediate integrals of . After specializing such results to general Monge-Ampère equations (MAEs), we focus our attention to MAEs of type introduced by Goursat in 1899:det2fxixj-bijx,f,f=0.We show that any MAE of this class is associated with an n-dimensional subdistribution 𝒟 of the contact distribution 𝒞, and viceversa. We characterize these Goursat-type equations together with their intermediate integrals in terms of their characteristics and give a criterion of local contact equivalence. Finally, we develop a method to solve Cauchy problems for this kind of equations.
DOI : https://doi.org/10.5802/aif.2686
Classification:  53D10,  35A30,  58A30,  58A17
Mots clés: hypersurfaces du fibré Grassmannien Lagrangien, géométrie de contact, sous-distribution de la distribution de contact, équations de Monge-Ampère, caractéristiques, intégrales intermédiaires
@article{AIF_2012__62_2_497_0,
     author = {Alekseevsky, Dmitri V. and Alonso-Blanco, Ricardo and Manno, Gianni and Pugliese, Fabrizio},
     title = {Contact geometry of multidimensional Monge-Amp\`ere equations: characteristics, intermediate integrals and solutions},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {2},
     year = {2012},
     pages = {497-524},
     doi = {10.5802/aif.2686},
     mrnumber = {2985508},
     zbl = {1253.53075},
     language = {en},
     url = {http://http://www.numdam.org/item/AIF_2012__62_2_497_0}
}
Alekseevsky, Dmitri V.; Alonso-Blanco, Ricardo; Manno, Gianni; Pugliese, Fabrizio. Contact geometry of multidimensional Monge-Ampère equations: characteristics, intermediate integrals and solutions. Annales de l'Institut Fourier, Tome 62 (2012) no. 2, pp. 497-524. doi : 10.5802/aif.2686. http://www.numdam.org/item/AIF_2012__62_2_497_0/

[1] Akivis, Maks; Goldberg, Vladislav Conformal differential geometry and its generalizations, John Wiley & Sons Inc., New York, Pure and Applied Mathematics (New York) (1996) (A Wiley-Interscience Publication) | MR 1406793 | Zbl 0863.53002

[2] Alonso-Blanco, R.J.; Manno, G.; Pugliese, F. Normal forms for Lagrangian distributions on 5-dimensional contact manifolds, Differential Geom. Appl., Tome 27 (2009) no. 2, pp. 212-229 | Article | MR 2503974

[3] Alonso Blanco, R.J.; Manno, Gianni; Pugliese, Fabrizio Contact relative differential invariants for non generic parabolic Monge-Ampère equations, Acta Appl. Math., Tome 101 (2008) no. 1-3, pp. 5-19 | Article | MR 2383541

[4] Boillat, Guy Le champ scalaire de Monge-Ampère, Norske Vid. Selsk. Forh. (Trondheim), Tome 41 (1968), pp. 78-81 | MR 240472 | Zbl 0183.10402

[5] Boillat, Guy Sur l’équation générale de Monge-Ampère à plusieurs variables, C. R. Acad. Sci. Paris Sér. I Math., Tome 313 (1991) no. 11, pp. 805-808 | MR 1139843 | Zbl 0753.35107

[6] Doubrov, B.; Ferapontov, E. V. On the integrability of symplectic Monge-Ampère equations, J. Geom. Phys., Tome 60 (2010) no. 10, pp. 1604-1616 | Article | MR 2661158

[7] Ferapontov, Evgeny Vladimirovich; Hadjikos, Lenos; Khusnutdinova, Karima Robertovna Integrable equations of the dispersionless Hirota type and hypersurfaces in the Lagrangian Grassmannian, Int. Math. Res. Not. IMRN (2010) no. 3, pp. 496-535 | MR 2587572

[8] Forsyth, Andrew Russell Theory of differential equations. 1. Exact equations and Pfaff’s problem; 2, 3. Ordinary equations, not linear; 4. Ordinary linear equations; 5, 6. Partial differential equations, Dover Publications Inc., New York, Six volumes bound as three (1959) | MR 123757 | Zbl 0088.05802

[9] Goursat, E. Leçons sur l’intégration des équations aux dérivées partielles du second ordre, Gauthier-Villars, Paris Tome 1 (1890)

[10] Goursat, E. Sur les équations du second ordre à n variables analogues à l’équation de Monge-Ampère, Bull. Soc. Math. France, Tome 27 (1899), pp. 1-34 | Numdam | MR 1504329

[11] Griffiths, Phillip; Harris, Joseph Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York (1978) (Pure and Applied Mathematics) | MR 507725 | Zbl 0836.14001

[12] Kushner, Alexei Classification of Monge-Ampère equations, Differential equations: geometry, symmetries and integrability, Springer-Verlag, Berlin (Abel Symp.) Tome 5 (2009), pp. 223-256 | MR 2562576

[13] Kushner, Alexei; Lychagin, Valentin; Rubtsov, Vladimir Contact geometry and non-linear differential equations, Cambridge University Press, Cambridge, Encyclopedia of Mathematics and its Applications, Tome 101 (2007) | MR 2352610

[14] Lax, P. D.; Milgram, A. N. Parabolic equations, Contributions to the theory of partial differential equations, Princeton University Press, Princeton, N. J. (Annals of Mathematics Studies, no. 33) (1954), pp. 167-190 | MR 67317 | Zbl 0128.09302

[15] Lyčagin, V. Contact geometry and second-order nonlinear differential equations, Uspekhi Mat. Nauk, Tome 34 (1979) no. 1(205), pp. 137-165 | MR 525652 | Zbl 0405.58003

[16] Machida, Y.; Morimoto, T. On decomposable Monge-Ampère equations, Lobachevskii J. Math., Tome 3 (1999), p. 185-196 (electronic) (Towards 100 years after Sophus Lie (Kazan, 1998)) | MR 1743137 | Zbl 0957.35010

[17] Morimoto, Tohru Monge-Ampère equations viewed from contact geometry, Symplectic singularities and geometry of gauge fields (Warsaw, 1995), Polish Acad. Sci., Warsaw (Banach Center Publ.) Tome 39 (1997), pp. 105-121 | MR 1458653 | Zbl 0879.35008

[18] Muñoz Díaz, J. Ecuaciones diferenciales I (1982) (Ed. Universidad de Salamanca)

[19] Petrovski, I. G. Lectures on partial differential equations (1991) (Dover Publication, New York)

[20] Ruggeri, Tommaso Su una naturale estensione a tre variabili dell’equazione di Monge-Ampère, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8), Tome 55 (1973), p. 445-449 (1974) | MR 380066 | Zbl 0294.35013

[21] Valiron, Georges The classical differential geometry of curves and surfaces, Math Sci Press, Brookline, MA, Lie Groups: History, Frontiers and Applications, Series A, XV (1986) (Translated from the second French edition by James Glazebrook, With a preface by Robert Hermann) | MR 869256 | Zbl 0611.53001